Hail, Pawnee
- When
- June 3, 6:20 PM CST
- Where
- Pawnee County, 3.05 mi WNW of Burdett
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.220, -99.570
Severe weather was limited to just a few counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Severe weather was limited to just a few counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 3, 5:26 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 626 PM CDT WED JUN 3 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 207 PM CDT WED JUN 3 2015 A MID TO UPPER LEVEL TROUGH WILL AMPLIFY OVER THE WESTERN UNITED STATES THROUGH THURSDAY, WITH SURFACE TROUGHING OVER THE HIGH PLAINS. AMPLE LOW LEVEL MOISTURE WILL BE IN PLACE FOR MODERATE TO HIGH SURFACE BASED CAPE VALUES ACROSS WESTERN KANSAS. ASIDE FROM ISOLATED SURFACE BASED CONVECTION ALONG EXISTING SURFACE BOUNDARIES SUCH AS THE ONE LOCATED ACROSS SOUTHWEST KANSAS THIS AFTERNOON, MUCH OF THE CONVECTION WILL BE NOCTURNAL AND DRIVEN BY THE LOW LEVEL JET. AFTER ANY ISOLATED THUNDERSTORMS THAT DEVELOP BETWEEN DODGE CITY AND HAYS DIE OFF THIS EVENING, A MID TO UPPER LEVEL SPEED MAX WILL BE APPROACHING THE WESTERN HIGH PLAINS. AHEAD OF THIS FEATURE, THE LOW LEVEL JET WILL ONCE AGAIN SET UP, THE NOSE OF WHICH WILL BE LOCATED ACROSS NORTHERN KANSAS. THEREFORE, ELEVATED THUNDERSTORM CLUSTERS ARE LIKELY, MAINLY NORTH OF INTERSTATE 70. ON THURSDAY, THE DRYLINE IS EXPECTED TO BE A LITTLE MORE WELL DEFINED, AND THERE COULD BE ENOUGH CONVERGENCE FOR THUNDERSTORMS TO FIRE ALONG IT. WHILE THE BEST CHANCE OF DRYLINE STORMS WILL BE SOUTH OF THE 37TH PARALLEL, WHICH IS OFTEN THE CASE, ONE CAN'T BE RULED OUT AS FAR NORTH AS LIBERAL. TEMPERATURES OUGHT TO BE SIMILAR TO TODAY, WITH MAINLY HIGHS IN THE LOWER 90S. THE TEMPERATURE AT HAYS, WHICH WAS HELD DOWN BY CLOUD COVER AND UPSLOPE FLOW TODAY ON THE COOL SIDE OF THE BOUNDARY, SHOULD BE AT LEAST IN THE UPPER 80S BY TUESDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 227 PM CDT WED JUN 3 2015 OF THE CONVECTIVE ALLOWING MODELS, THE ARW AND NMM ARE MORE CONDUCIVE TO CONVECTION THAN IS THE 12KM NAM AT THIS TIME. THE NAM PRETTY WELL SPLITS THE REGION TO THE NORTH AND SOUTH DURING THE DAY KEEPING CONVECTION ACROSS NEBRASKA AND DEEP INTO HE TEXAS PANHANDLE. THE MOST AGGRESSIVE SOLUTION IS THE NMM WHICH ALLOWS CONVECTION BOTH FROM THE HIGHER TERRAIN OF COLORADO LATE IN THE DAY FEEDING INTO THE HIGHER ELEVATED CAPE AND VERY STEEP MID LEVEL LAPSE RATES INTO WESTERN KS. ADDITIONALLY, A FEW ISOLATED STORMS DEVELOP ALONG A MODELED OUTFLOW BOUNDARY, BUT MAY BE LIMITED IN VERTICAL EXTENT WITH WARM AIR ALOFT. THE ARW SUPPORTS SMALL MCS DEVELOPMENT INTO THE LATE EVENING AS WELL. AS CONVECTIVE CHANCES EVEN THURSDAY NIGHT AND INTO FRIDAY MORNING ARE HIGHLY DEPENDENT ON UNKNOWN MESOSCALE FEATURES, THE FORECASTER CERTAINTY DROPS OF CONSIDERABLY INTO THE END OF THE WEEKEND. THE WEAK UPPER RIDGE WILL REMAIN IN PLACE. THE MID LEVEL BROAD BAROCLINIC ZONE WILL REMAIN TOT HE NORTHER OF OUR FORECAST AREA WHERE MID LEVEL TEMPERATURES ARE NOT AS WARM, AND MAY REMAIN THE GENERAL FOCUS AREA FOR CONTINUE MCS DEVELOPMENT FOR A FEW MORE DAYS. THE TREND CONTINUES FOR A PLUME OF MOISTURE FROM THE TROPICAL STORM BLANCA BY SUNDAY NIGHT. TEMPERATURE-WISE, WE CONTINUED WITH THE ECMWF MOS TREND FOR DAILY MAXIMUM T, ALTHOUGH THE REND COULD BE CHANGING A WE ARE HEADING OUT OF THE RECENT COOL, VERY CONVECTIVELY ACTIVE PERIOD. THE RAW MODEL CONSENSUS HAS SEEMED TO HAVE HANDLED OVERNIGHT LOWS THE BEST RECENTLY AND CONTINUE TO FORECAST MID TO UPPER 60S LOWS DURING THE MID LEVEL TO LATE PART OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 626 PM CDT WED JUN 3 2015 ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND PARTS OF SOUTHWEST KANSAS FOR SEVERAL HOURS THIS EVENING. FOR NOW THINK THE BEST CHANCE FOR ANY IMPACT ON AVIATION OPERATIONS WILL BE AT HAYS. WILL CARRY VCTS THERE FOR A GOOD PART OF THE EVENING. ANY STORMS IN CENTRAL KANSAS SHOULD BE DIMINISHING AFTER 06-08Z. SOUTHERLY WINDS WILL BECOME GUSTY TO 20-25 KNOTS FROM THE SOUTH BY MID MORNING THURSDAY AS LOW LEVEL MIXING INCREASES. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 92 69 89 / 10 20 10 10 GCK 66 91 67 90 / 10 10 20 10 EHA 65 93 68 92 / 0 10 10 10 LBL 67 93 69 91 / 10 10 20 10 HYS 67 90 67 87 / 40 20 30 10 P28 68 91 69 90 / 10 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...RUSSELL AVIATION...GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 416 AM CDT WED JUN 3 2015 KSZ030-031-043>046-061>066-074>081-084>090-040930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 416 AM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS LATE TODAY AND EARLY THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL KANSAS. IF STORMS DO DEVELOP LATE TODAY THE MAIN HAZARD FROM THESE THUNDERSTORMS WILL BE HAIL GREATER THAN GOLF BALLS, HEAVY RAINFALL, AND WIND GUSTS IN EXCESS OF 60 MPH. A BETTER CHANCE FOR THUNDERSTORMS WILL OCCUR OVERNIGHT NORTH OF HIGHWAY 96. THESE STORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND WIND GUSTS UP TO 70 MPH. HEAVY RAINFALL OVERNIGHT NIGHT MAY CAUSE PONDING OF WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DISCUSSION... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ALMOST EACH DAY INTO EARLY NEXT WEEK. AT THIS TIME A FEW THUNDERSTORMS ON THURSDAY AND FRIDAY WILL BE CAPABLE OF PRODUCING STRONG WINDS, QUARTER SIZE HAIL, AND HEAVY RAINFALL. HAZARDS WEATHER RISK... THURSDAY... ELEVATED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT NORTH OF HIGHWAY 96. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 630 PM CDT WED JUN 3 2015 KSZ045-046-064-065-040015- PAWNEE KS-HODGEMAN KS-NESS KS-RUSH KS- 630 PM CDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE... SOUTHWESTERN RUSH...NORTHEASTERN HODGEMAN AND SOUTHEASTERN NESS COUNTIES UNTIL 715 PM CDT... AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BURDETT...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN PAWNEE...SOUTHWESTERN RUSH...NORTHEASTERN HODGEMAN AND SOUTHEASTERN NESS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3823 9964 3834 9975 3849 9948 3829 9928 TIME...MOT...LOC 2330Z 233DEG 6KT 3831 9962 GERARD
The Dodge City radar (KDDC), 62 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
12 hail. Local standard time, as filed.
Most of the hail was the size of quarters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590226, 590227, 590228, 590229, 590230, 590231, 590233, 590234, 590235, 590237, 590238, 590239.